Alert archive / Wisconsin / Flash Flood Warnings in 2009

Flash Flood Warning 2, NWS Green Bay, WI

August 14, 2009Door County, Wisconsin

NWS Green Bay, WI issued this flash flood warning at Aug 14, 2009, 6:52 PM CDT for Door County, Wisconsin. It was in force for 71 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2009, 6:52 PM CDT (23:52 UTC)
Expired
Aug 14, 2009, 8:03 PM CDT
In force
71 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
None

County Door County, WI

The radar

The Marquette radar (KMQT), 136 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 7:17 PM CDTFLASH FLOODWashington Island, WIA SECOND ROUND OF HEAVY RAINFALL BETWEEN 655 PM AND 717 PM BROUGHT THE STORM TOTAL TO 5.53 INCHES SINCE 4 PM. THE HEAVY RAIN CAUSED FLOODING ON AT LEAST 3 AREA ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2009-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2009-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1600 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGRB 142352
FFWGRB
WIC029-150300-
/O.NEW.KGRB.FF.W.0002.090814T2352Z-090815T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
652 PM CDT FRI AUG 14 2009

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN DOOR COUNTY IN NORTHEAST WISCONSIN

* UNTIL 1000 PM CDT

* AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING ACROSS THE WARNED AREA. 3 TO 5 INCHES OF RAINFALL HAS 
ALREADY FALLEN WITH ADDITIONAL THUNDERSTORMS MOVING ACROSS THE 
NORTHERN BAY OF GREEN BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4533 8687 4534 8696 4542 8694 4542 8693
      4541 8692 4542 8685 4541 8685 4543 8684
      4543 8681 4542 8680

$$

KALLAS
2 follow-up statements
000 
WGUS73 KGRB 150013
FFSGRB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
713 PM CDT FRI AUG 14 2009

WIC029-150300-
/O.CON.KGRB.FF.W.0002.000000T0000Z-090815T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOOR WI-
713 PM CDT FRI AUG 14 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN DOOR COUNTY
UNTIL 1000 PM CDT...

AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS WASHINGTON ISLAND.
DOPPLER RADAR ESTIMATED 3 TO 5 INCHES OF RAIN HAS ALREADY FALLEN 
OVER THE ISLAND WITH AN ADDITIONAL INCH OR TWO LIKELY.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING TO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

&&

LAT...LON 4533 8687 4534 8696 4542 8694 4542 8693
      4541 8692 4542 8685 4541 8685 4543 8684
      4543 8681 4542 8680

$$

KALLAS
000 
WGUS73 KGRB 150103
FFSGRB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
803 PM CDT FRI AUG 14 2009

WIC029-150118-
/O.CAN.KGRB.FF.W.0002.000000T0000Z-090815T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOOR WI-
803 PM CDT FRI AUG 14 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN DOOR
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LAT...LON 4533 8687 4534 8696 4542 8694 4542 8693
      4541 8692 4542 8685 4541 8685 4543 8684
      4543 8681 4542 8680

$$

KALLAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:57 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Aug 14, 2:57 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
257 PM CDT FRI AUG 14 2009

.SHORT TERM...TONIGHT THROUGH SATURDAY. VISIBLE IMAGERY SHOWING MESOSCALE
VORTICITY CENTER NOW SPINNING OVER NORTHEAST U.P. WITH RADAR
SHOWING JUST LIGHT SHOWERS OVER FAR NORTHEAST WI. WILL CONTINUE TO
LINGER SMALL CHANCE POPS THIS EVENING OVER THE NORTHEAST AS WEAK
TROF STILL EXPECTED TO MOVE THROUGH. WITH LINGERING MOISTURE FROM
OVERNIGHT RAINS AND CURRENT DEW POINTS NEAR 70 WILL CONTINUE
EARLIER THOUGHTS FOR PATCHY FOG OVERNIGHT...ADDING IT TO SOME LAKE
ZONES THROUGHOUT THE PERIOD.

DRY...BUT STILL WARM WEATHER EXPECTED ON SAT AS RIDGE BUILDS BACK
IN. MODELS INDICATE SOME DRIER AIR WORKING IN FROM THE SOUTH FOR
SAT...SO WILL SEE LESS HUMID CONDITIONS.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY...

THE MEDIUM RANGE MODELS CONTINUE TO SHOW THE TROUGH OVER THE PACIFIC
NORTHWEST SLOWLY CHUGGING ACROSS THE NORTHERN TIER OF THE COUNTRY
THROUGH EARLY NEXT WEEK BEFORE RE-AMPLIFYING OVER THE EASTERN CONUS
BY THE MID TO END OF NEXT WEEK AS THE UPPER FLOW BUCKLES UPSTREAM.
THE 00Z ECMWF RETURNED FROM THE SLOW EDGE OF GUIDANCE YESTERDAY TO A
MORE MIDDLE OF THE ROAD SOLUTION IN REGARDS TO THE COOL FRONT
REACHING THE WESTERN GREAT LAKES LATE IN THE WEEKEND AND EARLY NEXT
WEEK.  ALTHOUGH THE GFS HAS BEEN LEADING THE WAY WITH A FASTER
SOLUTION...LATEST MODELS SUGGEST A COMPROMISE OF THE 06Z GFS AND 00Z
ECMWF FOR THE TIMING OF THIS FRONT.  THEREAFTER...MODEL SPREAD
INCREASES SUBSTANTIALLY WITH THE TIMING/AMPLITUDE OF THE REINFORCING
TROUGH.  WILL GO WITH THE HPC CONSENSUS OF USING THE 00Z ECMWF FOR
DAYS 5 AND BEYOND...WHICH IS SLOWER WITH THE RE-AMPLIFICATION OVER
THE GREAT LAKES.

SATURDAY NIGHT...LEAD SHORTWAVE WITHIN INCREASING SOUTHWEST FLOW
ALOFT WILL SWING FROM THE UPPER MISSISSIPPI VALLEY INTO
ONTARIO...WHILE THE LONGWAVE TROUGH WILL MOVE OVER THE ROCKIES AND
PUSH ITS ASSOCIATED COOL FRONT ACROSS THE DAKOTAS INTO FAR NW
MINNESOTA.  A LLJ WILL DEVELOP AHEAD OF LEAD WAVE AND SWING INTO
ONTARIO...BUT THE LEADING EDGE OF THE DEEP MOISTURE PLUME WILL SHIFT
EAST INTO CENTRAL WISCONSIN LATE.  SO WILL SEE INCREASING CLOUDS
FROM WEST TO EAST WITH A BREEZY SOUTH WIND KEEPING TEMPS MILD.  LOWS
IN THE LOWER TO MIDDLE 60S.

SUNDAY AND SUNDAY NIGHT...THE COOL FRONT WILL MOVE ACROSS MINNESOTA
ON SUNDAY...WHILE PUSHING THE 850MB THETAE AXIS ACROSS WESTERN AND
CENTRAL WISCONSIN.  LARGE SCALE ASCENT VIA UPPER DIFFLUENCE AND
MOISTURE WILL INCREASE THROUGH THE DAY ALTHOUGH THE BEST ASCENT
SHOULD BE FOUND ACROSS SOUTHERN MN AND IOWA COINCIDENT WITH THE
RIGHT ENTRANCE REGION OF A JET STREAK. 09Z SREF INDICATES OVER 1000
J/KG OF ML CAPE WILL WORK ACROSS CENTRAL AND EAST CENTRAL WISCONSIN
DURING THE AFTERNOON...BUT SHEAR AND FORCING WILL PROBABLY NOT BE
SUFFICIENT FOR ANYTHING SEVERE TO DEVELOP.  AM SKEPTICAL OF PRECIP
REACHING THE LAKESHORE BY 00Z MON SINCE THE FRONT WILL ONLY REACH
NEAR MSP BY THIS TIME AND ELEVATED WIND DIRECTION IS NEARLY PARALLEL
TO THE THETAE CONTOURS...BUT WILL STICK WITH CONTINUITY AND LET IT
PLAY OUT.  BEST CHANCES WILL CONTINUE TO BE OVER CENTRAL
WISCONSIN...CLOSEST TO THE LARGE SCALE ASCENT AND COINCIDENT WITH
BEST INSTABILITY.  THINK SEVERE CHANCES WILL HINGE ON WHATEVER
DEVELOPS ACROSS SOUTHERN MN/IOWA/SW WISCONSIN ADVECTING INTO CENTRAL
WI DURING THE EVENING.  0-6KM BULK SHEAR ARE NOT IMPRESSIVE AT ONLY
25-30KTS AND SHOWALTER INDICES ARE AT ONLY -2C...SUGGESTING A
MARGINAL SEVERE WX THREAT.  LARGE HAIL WILL BE TOUGH TO COME BY DUE
TO HIGH FREEZING LEVELS (15KFT).  THINK THAT HEAVY RAIN IS A
POSSIBILITY DUE TO A UNIDIRECTIONAL WIND DIRECTION THROUGH THE
COLUMN WHICH WOULD BE FAVORABLE FOR BACK-BUILDING CELLS...PWATS NEAR
2.00 INCHES...K INDICES > 35...AND A DEEP WARM CLOUD LAYER.
HOWEVER...LOW LEVEL WINDS ARENT NECESSARILY THAT STRONG AT ONLY
25-30 KTS AND INSTABILITY IS QUESTIONABLE.  BUT COULD SEE SOME
PLACES SEEING A HALF INCH TO AN INCH OF RAIN.  PRECIP WILL LIKELY
WEAKEN AS IT SPREADS EAST OVERNIGHT...SO INHERITED GRIDS LOOK PRETTY
GOOD (LIKELIES WEST AND CHANCES EAST).

MONDAY THROUGH FRIDAY...FASTER TIMING OF THE COOL FRONT WILL RESULT
IN THE PASSAGE ACROSS MOST OF NORTHEAST WISCONSIN DURING THE MORNING
HOURS...AND THE LAKE SHORE DURING THE AFTERNOON.  WILL KEEP POPS A
LITTLE FARTHER WEST THAN THIS TO ACCOUNT FOR TIMING UNCERTAINTY AND
THE POSSIBILITY OF THE RIGHT REAR QUAD OF THE JET PRODUCING PRECIP.
BUT FROPA DURING THIS PART OF THE DAY SHOULD YIELD A MINIMUM OF
PRECIP COVERAGE SO WILL TRIM AND LOWER POPS A BIT.   A CLEARING
TREND LOOKS TO ARRIVE IN THE AFTERNOON AT LEAST ACROSS CENTRAL
WISCONSIN.  COOLER AND DRIER AIR WILL ARRIVE FOR MONDAY NIGHT AND
TUESDAY WITH WEAK HIGH PRESSURE IN CONTROL.  NEXT PIECE OF NORTHERN
STREAM ENERGY WILL ARRIVE ACROSS THE NORTHERN PLAINS TUESDAY NIGHT
INTO WEDNESDAY WHICH WILL BACK THE FLOW ALOFT AND INCREASE CHANCES
OF PRECIP.  WILL MAINTAIN CONTINUITY WITH A DRY FORECAST ON TUESDAY
NIGHT...BUT HEIGHT FALLS ACROSS THE WESTERN GREAT LAKES WILL RESULT
IN POPS ON WEDNESDAY.  A STRONGER SHORTWAVE WILL DIVE INTO THE
NORTHERN PLAINS WEDNESDAY NIGHT WHICH HEADS FOR OUR REGION ON
THURSDAY.  WILL GIVE POPS A BOOST ON THURSDAY WITH THE STRONGER
FORCING ARRIVING.  PRECIP CHANCES WILL LINGER INTO FRIDAY WITH THE
UPPER TROUGH OVERHEAD.  850MB TEMPS OVER THE PERIOD IN THE 12-14C
RANGE CALLS FOR HIGHS IN THE MIDDLE 70S TO LOW 80S RANGE...BUT NO
DOUBT CLOUD COVER AND PRECIP WILL TEND TO KEEP TEMPS ON THE COOLER
SIDE OF THIS RANGE.
&&

.AVIATION...MAINLY VFR CONDITIONS THROUGH PERIOD...EXCEPT MVFR
VSBYS IN FOG LATE NIGHT. FEW SHOWERS/THUNDERSTORMS POSSIBLE
THROUGH EVENING NORTH OF GRB.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/MPC
Hazardous weather outlook, Aug 14, 6:42 AM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
642 AM CDT FRI AUG 14 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151145-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
642 AM CDT FRI AUG 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

TORRENTIAL RAINS ARE EXPECTED THIS MORNING ACROSS PARTS OF CENTRAL
WISCONSIN. THIS WILL CAUSE FLOODING OF SMALL STREAMS AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY SUNDAY AFTERNOON OR SUNDAY NIGHT. THERE
IS A SLIGHT CHANCE THAT SOME OF THEM COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO CALL IN REPORTS OF EXCESSIVE RAINFALL TODAY.

LMZ521-522-541>543-151145-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
642 AM CDT FRI AUG 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY SUNDAY NIGHT. THERE IS A SLIGHT CHANCE
THAT SOME OF THEM COULD BE SEVERE.

In the hours before

Special weather statement, Aug 14, 5:22 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
522 PM CDT FRI AUG 14 2009

WIZ022-073-142300-
DOOR-SOUTHERN MARINETTE COUNTY-
522 PM CDT FRI AUG 14 2009

...STRONG THUNDERSTORMS EXPECTED IN DOOR AND SOUTHEASTERN MARINETTE
COUNTIES...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
ISOLATED STRONG THUNDERSTORMS OVER EASTERN MARINETTE AND CENTRAL AND
NORTHERN DOOR COUNTIES.  THE STORMS WERE MOVING EAST AT 25 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH CAN OCCUR WITH WITH
THESE STORMS.

PEOPLE IN DOOR AND MARINETTE COUNTIES...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR ADDITIONAL STATEMENTS AND BE PREPARED
TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

TE
Local storm report, Aug 14, 5:30 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
530 PM CDT FRI AUG 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             NW PESHTIGO             45.04N 87.75W
08/14/2009  E0.75 INCH       MARINETTE          WI   TRAINED SPOTTER

            REPORT FROM SOUTH OF HWY E ON REHMS ROAD.

0523 PM     HAIL             MARINETTE               45.09N 87.61W
08/14/2009  E0.50 INCH       MARINETTE          WI   TRAINED SPOTTER

            HAIL AT MENARDS WAS DIME SIZE,SLIGHTLY LARGER THAN 1/2
            INCH.

&&

MG
Local storm report, Aug 14, 5:51 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
551 PM CDT FRI AUG 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND GST     WASHINGTON ISLAND       45.38N 86.90W
08/14/2009  E50.00 MPH       DOOR               WI   TRAINED SPOTTER

            A SPOTTER ON WASHINGTON ISLAND REPORTED WIND GUST
            SLIGHTLY HIGHER THAN 50 MPH ALONG WITH QUITE A BIT OF 3/8
            INCH DIAMETER HAIL.

&&

MG
Special weather statement, Aug 14, 6:11 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
611 PM CDT FRI AUG 14 2009

WIZ022-150000-
DOOR-
611 PM CDT FRI AUG 14 2009

...STRONG THUNDERSTORMS EXPECTED IN DOOR COUNTY...INCLUDING
WASHINGTON ISLAND...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED STRONG THUNDERTORMS THAT EXTENDING FROM NORTHWEST OF
WASHINGTON ISLAND SOUTH TO STURGEON BAY. THE STORMS WERE MOVING EAST
AT 25 MPH.

TORRENTIAL RAINS...SMALL HAIL...AND WINDS TO AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.

MOTORISTS SHOULD BE AWARE OF PONDING OF WATER ON ROADWAYS.

TE
Local storm report, Aug 14, 6:14 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
614 PM CDT FRI AUG 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     MCALLISTER              45.33N 87.71W
08/14/2009                   MARINETTE          WI   CO-OP OBSERVER

            LARGE TREE DOWN ON THE WEST END OF MCALLISTER. THE TREE
            BLOCKED THE STREET. ESTIMATED TIME OF OCCURRENCE WAS
            BETWEEN 525 PM AND 530 PM.

&&

MG
Local storm report, Aug 14, 6:44 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
644 PM CDT FRI AUG 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       WASHINGTON ISLAND       45.38N 86.90W
08/14/2009  M4.70 INCH       DOOR               WI   TRAINED SPOTTER

            4.70 INCHES OF RAIN THAT FELL BEWTEEN 4 PM AND 545 PM
            CAUSED SOME MINOR ROAD FLOODING AND FLOODING OF AT LEAST
            ONE ORCHARD IN THE AREA.

0529 PM     HAIL             WASHINGTON ISLAND       45.38N 86.90W
08/14/2009  E0.25 INCH       DOOR               WI   TRAINED SPOTTER

            HAIL OF 1/4 TO 3/8 INCH FELL.

0530 PM     TSTM WND DMG     WASHINGTON ISLAND       45.38N 86.90W
08/14/2009                   DOOR               WI   TRAINED SPOTTER

            A PEAK GUST OF 51.3 MPH WAS RECORDED AT 530 PM.

&&

MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:28 AM CDTAreal Flood AdvisoryGRBMarathon, Portage, Wood3 hr
Aug 14, 6:00 AM CDTAreal Flood AdvisoryGRBLanglade, Marathon, Portage, Shawano, Waupaca, Wood4 hr
Aug 14, 7:17 AM CDTFlash Flood WarningGRBMarathon103 min
Aug 14, 4:44 PM CDTSevere Thunderstorm WarningGRBMarinette31 min
Aug 14, 5:16 PM CDTSpecial Marine WarningGRB89 min
Aug 14, 6:23 PM CDTAreal Flood AdvisoryGRBDoor3 hr
Aug 14, 6:40 PM CDTSpecial Marine WarningGRB80 min

Nearby

Flash Flood Warnings in Wisconsin, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.